Alert archive / Utah / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 4, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this severe thunderstorm warning at May 7, 2003, 2:00 PM MDT for Morgan County, Summit County, Utah. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 7, 2003, 2:00 PM MDT (20:00 UTC)
- Expired
- May 7, 2003, 2:45 PM MDT
- In force
- 45 min
- Issued by
- NWS Salt Lake City, UT
- Area
- Counties, with a storm outline in the text
Counties Morgan County, UT, Summit County, UT
The radar
The Salt Lake City radar (KMTX), 94 km from the middle of the area, began a volume at 20:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Salt Lake City I, UT (KSLC), launched 12:00Z, 8.0 hours before the alert went out and 44 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1333 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 46 m²/s²
- 0-3 km storm-relative helicity
- 93 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KSLC 072000 SVRSLC UTC029-043-072045- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SALT LAKE CITY UT 159 PM MDT WED MAY 7 2003 THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN MORGAN COUNTY IN UTAH NORTHWESTERN SUMMIT COUNTY IN UTAH THIS INCLUDES THE CITY OF COALVILLE * UNTIL 245 PM MDT * AT 158 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER COALVILLE...OR ABOUT 4 MILES SOUTHEAST OF COALVILLE...MOVING NORTH AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE... 2 MILES EAST OF COALVILLE AT 210 PM MDT IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER AWAY FROM CREEK BEDS AND OTHER FLOOD-PRONE AREAS. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING WINDS IN EXCESS OF 55 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN SALT LAKE CITY. LAT...LON 4077 11152 4079 11122 4118 11121 4117 11160
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this severe thunderstorm warning went out at May 7, 9:42 AM MDT, 4 hours 18 minutes earlier.
Area forecast discussion, May 7, 9:42 AM MDT, 4 hours 18 minutes before
UTAH AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SALT LAKE CITY UT 942 AM MDT WED MAY 7 2003 .SYNOPSIS...A SERIES OF PACIFIC STORM SYSTEMS WILL AFFECT THE GREAT BASIN TODAY INTO THIS WEEKEND. .DISCUSSION...VORT MAX LIFTING NORTH THROUGH WESTERN UTAH THIS MORNING WITH BAND OF PRECIP OVER NORTHWEST UTAH. SHORT WAVE TROUGH TO MOVE THROUGH THIS AFTERNOON AND MAKE PRECIP MORE WIDESPREAD. UNTIL THEN...AIR MASS MOIST AND SOMEWHAT UNSTABLE FOR SCATTERED CONVECTION OVER MUCH OF THE FORECAST AREA TODAY. TROUGH AXIS MOVES THROUGH LATE THIS AFTERNOON/EARLY EVENING. THIS WILL INCREASE PRECIP CHANCES FOR WESTERLY SLOPES OF SOUTHERN UTAH. JET ORIENTED ALONG NORTHERN ARIZONA PROVIDING SOME LIFT AS WELL. AS THE SYSTEM SHIFTS EAST TONIGHT...CONVECTION WILL DIMINISH. SHOWERS SHOULD CONTINUE OVER THE MOUNTAINS AND AREAS FAVORED BY WESTERLY FLOW LASTING A BIT LONGER. THE NEXT CLOSED LOW TO MOVE INTO THE PACIFIC NORTHWEST TOMORROW MORNING AND SEND A VORT MAX INTO THE FORECAST AREA BY AFTERNOON. AIR MASS REMAINING SOMEWHAT UNSTABLE...SO SCATTERED SHOWERS WILL BE INITIATED BY THE AFTERNOON AS WELL. CLOUD AND PRECIP FIELDS HANDLED WELL TODAY...SO NO UPDATES PLANNED. SLC 656 CDC 555 NELSON .SLC...NONE.
Hazardous weather outlook, May 7, 7:04 AM MDT, 6 hours 56 minutes before
IDZ024-025-UTZ001>021-WYZ021-081300- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SALT LAKE CITY UT 700 AM MDT WED MAY 7 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO-THIRDS OF UTAH...EXTREME SOUTHEAST IDAHO AND EXTREME SOUTHWEST WYOMING .DAY ONE... TODAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN... THURSDAY THROUGH TUESDAY A COLD PACIFIC STORM SYSTEM COULD BRING SIGNIFICANT MOUNTAIN SNOWFALL TO UTAH FROM LATE THURSDAY THROUGH FRIDAY NIGHT. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURE. WCJIN-WYSW
The office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 7, 1:24 PM MDT | Severe Thunderstorm Warning | SLC | Duchesne, Wasatch | 36 min |
| May 7, 3:21 PM MDT | Severe Thunderstorm Warning | SLC | Tooele, Utah | 24 min |
Nearby
Severe Thunderstorm Warnings in Utah, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.